Alert archive / North Carolina / Flash Flood Warnings in 2014
Flash Flood Warning 9, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at May 15, 2014, 9:17 PM EDT for Durham County, Orange County, North Carolina. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2014, 9:17 PM EDT (01:17 UTC)
- Expired
- May 16, 2014, 3:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Durham County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 9:45 PM EDT | FLASH FLOOD | 5 Wnw Durham, NC | AN OVERFLOWING POND WASHED OUT A SECTION OF W. CORNWALLIS ROAD NEAR THE INTERSECTION OF OWLS WOOD LANE. |
| May 15, 10:00 PM EDT | HEAVY RAIN 5.8 | 5 Nw Durham, NC | RAIN TOTAL SINCE 1 PM. |
| May 15, 11:30 PM EDT | FLASH FLOOD | 3 Nne Parkwood, NC | ODESSY RD CLOSED NEAR INTERSECTION WITH PENRITH DRIVE DUE TO OVERFLOWING CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
767
WGUS52 KRAH 160117
FFWRAH
NCC063-135-160715-
/O.NEW.KRAH.FF.W.0009.140516T0117Z-140516T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
917 PM EDT THU MAY 15 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 315 AM EDT
* AT 915 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT WERE
CONTINUOUSLY REDEVELOPING AND CAPABLE OF PRODUCING FLOODING OVER
THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN.
THIS WARNING WILL REPLACE THE FLASH FLOOD WARNING CURRENTLY IN
EFFECT FOR SOUTHERN ORANGE COUNTY WHERE FLASH FLOODING IS CURRENTLY
ONGOING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO
HIGHER GROUND.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3607 7875 3603 7875 3602 7873 3594 7873
3592 7876 3593 7880 3587 7883 3586 7912
3588 7925 3590 7926 3607 7926 3608 7898
$$
ELLIS2 follow-up statements
312
WGUS72 KRAH 160220
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1020 PM EDT THU MAY 15 2014
NCC063-135-160715-
/O.CON.KRAH.FF.W.0009.000000T0000Z-140516T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DURHAM NC-ORANGE NC-
1020 PM EDT THU MAY 15 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
DURHAM AND SOUTHERN ORANGE COUNTIES...
AT 1019 PM EDT...LOCAL LAW ENFORCEMENT REPORTED ONGOING FLOODING IN
SOUTHERN ORANGE COUNTIES.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3607 7875 3603 7875 3602 7873 3594 7873
3592 7876 3593 7880 3587 7883 3586 7912
3588 7925 3590 7926 3607 7926 3608 7898
$$
ELLIS583
WGUS72 KRAH 160710
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
310 AM EDT FRI MAY 16 2014
NCC063-135-160717-
/O.EXP.KRAH.FF.W.0009.000000T0000Z-140516T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DURHAM NC-ORANGE NC-
310 AM EDT FRI MAY 16 2014
...THE FLASH FLOOD WARNING FOR DURHAM AND SOUTHERN ORANGE COUNTIES
WILL EXPIRE AT 315 AM EDT...
THE HEAVY RAIN HAS ENDED. HOWEVER...MANY CREEKS AND STREAMS CONTINUE
TO REMAIN HIGH AND CONTAIN FAST MOVING WATER. USE EXTRA CAUTION
WHILE DRIVING EARLY THIS MORNING...ESPECIALLY NEAR LOW SPOTS IN THE
ROAD.
LAT...LON 3607 7875 3603 7875 3602 7873 3594 7873
3592 7876 3593 7880 3587 7883 3586 7912
3588 7925 3590 7926 3607 7926 3608 7898
$$
WSSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 15, 9:09 PM EDT, 8 minutes earlier.
Area forecast discussion, May 15, 9:09 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 909 PM EDT THU MAY 15 2014 .SYNOPSIS...A STRONG AND SLOW MOVING COLD FRONT WILL TRACK EASTWARD ACROSS THE REGION OVERNIGHT. WEAK BUT COOL HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 9 PM THURSDAY... WE ALLOWED THE SEVERE THUNDERSTORM WATCH TO EXPIRE AT 8 PM AS THE SPC MESO PAGE/RAP NOW SHOWS MLCAPE VALUES GENERALLY 250 J/KG OR LESS ACROSS CENTRAL NC. CANT COMPLETELY RULE OUT AN ISOLATED STRONG TO SVR STORM ACROSS EASTERN/SOUTHEASTERN LOCATIONS OF THE FA... BUT FEEL THE THREAT IS TOO ISOLATED TO WARRANT AN EXTENSION TO THE WATCH DESPITE INCREASING DEEP LAYER SHEAR FROM THE WEST. WE WILL CONTINUE TO HAVE A THREAT FOR HEAVY RAIN OVERNIGHT ALONG WITH MAINLY URBAN FLOODING AS THE DEEP TROUGH ALOFT CONTINUES TO SLOWLY SHIFT EASTWARD. THIS WILL LEAD TO THE ASSOCIATED SLOW MOVING COLD FRONT SLOWLY PUSHING EASTWARD ACROSS CENTRAL NC TONIGHT INTO FRIDAY MORNING (WITH THE FRONT GENERALLY PARALLEL TO THE MID LEVEL FLOW) ... WITH PERHAPS A COUPLE OF SURFACE WAVES LIFTING NORTHWARD ALONG/OR AHEAD THE FRONT. THIS WILL LIKELY ENHANCE THE RAINFALL ACROSS EASTERN PORTIONS OF CENTRAL NC. GIVEN THIS AND PW VALUES ARE 1.8 TO 2.0 INCHES ACROSS OUR EASTERN PORTION OF OUR AREA IT APPEARS THE BEST CHANCE OF FLASH FLOODING WILL GENERALLY BE ALONG AND TO THE EAST OF THE TRIANGLE REGION. OUTSIDE OF THE URBAN AREAS IN THE TRIANGLE WHERE SOME FLASH FLOODING HAS BEEN REPORTED... FLASH FLOOD GUIDANCE VALUES STILL REMAIN QUITE HIGH... GENERALLY 2.5 TO 4 INCHES IN AN HOUR AND 4 TO 6 INCHES OVER A 6 HOUR PERIOD. GIVEN THE HIGH FLASH FLOOD GUIDANCE VALUES (OUTSIDE OF THE TRIANGLE REGION WHERE URBAN FLASH FLOODING IS ONGOING) WILL NOT EXPAND THE FLASH FLOOD WATCH. FOR NOW WILL LEAVE THE FLASH FLOOD WATCH IN PLACE ACROSS THE NORTHWEST/WESTERN PIEDMONT... WITH THE SURFACE FRONT STILL BACK TO THE ACROSS THE FOOTHILLS. HOWEVER... WE DO NOT EXPECT TO EXTEND THE FLASH FLOOD WATCH PASSED MIDNIGHT. GIVEN THE SLOW TIMING OF THE FRONT... PLAN ON RAISING LOW TEMPS A DEGREE OR TWO... ESPECIALLY ACROSS EASTERN PORTIONS OF THE AREA. THIS YIELD LOW TEMPS RANGING FROM THE MID 50S NW TO THE MID TO UPPER 60S EAST. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 255 PM THURSDAY... THE FRONT WILL BE IN THE COASTAL PLAIN AROUND 12Z FRIDAY... AND CLEARING THE CAROLINA COAST AROUND 18Z. UPPER LEVEL TROUGHING WILL REMAIN IN PLACE OVER THE EASTERN US ON FRIDAY. HIGHS WILL BE A FEW DEGREES BELOW NORMAL... IN THE LOW TO MID 70S. DRIER AIR WILL BEGIN TO MOVE IN BEHIND THE FRONT... WITH SKIES BECOMING MOSTLY CLEAR. MUCH COOLER LOWS IN THE MID 40S TO LOW 50S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 125 PM THURSDAY... SATURDAY THROUGH SUNDAY NIGHT: A SHORTWAVE ROUNDING THE BASE OF THE LONGWAVE TROUGH WILL MOVE ACROSS THE CAROLINAS ON SATURDAY. MODELS DEPICT A DECREASING TREND IN THE MOISTURE AS THE WAVE MOVES ACROSS OUR CWA...SO FOR NOW WILL KEEP THE FORECAST FOR SATURDAY DRY. HOWEVER BY SUNDAY...ANOTHER SHORTWAVE WILL CROSS OUR AREA LATER IN THE DAY. THE MOISTURE WITH THIS ONE LOOKS A LITTLE BETTER AND FARTHER NORTH...SO WILL INCLUDE A SLIGHT CHANCE POP ACROSS OUR FAR S/SE ZONES FOR THE AFTERNOON AND EVENING. TEMPS WILL RUN A FEW DEGREES BELOW NORMAL DURING THE WEEKEND UNDER THE INFLUENCE OF THE TROUGH AND ENHANCED CLOUD COVER ASSOC WITH THE AFOREMENTIONED SHORT WAVES. HIGHS IN THE MID-UPR 70S AND LOWS IN THE LOWER 50S. MONDAY THROUGH THURSDAY...A LONGWAVE RIDGE WILL BUILD ACROSS THE MISSISSIPPI RIVER VALLEY...DEEP SOUTH...AND TN VALLEY. OUR AREA WILL REMAIN UNDER NW FLOW ON THE EAST SIDE OF THIS RIDGE. WHILE MOST OF THIS PERIOD SHOULD BE DRY ACROSS OUR AREA WITH THE RIDGE BUILDING EAST...WE'LL HAVE TO WATCH THE WEAK DISTURBANCES AND RESULTING CONVECTIVE COMPLEXES THAT WILL LIKELY BE MOVING ACROSS THE TOP OF THE RIDGE AND DOWN THE EAST SIDE. ONE SUCH WAVE IS PROGGED TO MOVE ACROSS THE MID ATLANTIC REGION ON WEDNESDAY...AND MAY BRING A SLIGHT CHANCE FOR SHOWERS/TSTMS ACROSS OUR N/NE ZONES. TEMPS DURING THE FIRST HALF OF THE WEEK WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL GIVEN THE N/NW FLOW...BUT WILL WARM BACK TO OR ABOVE NORMAL BY MIDWEEK AS THE SFC HIGH MOVES TO OUR S AND E AND THE MIDLEVEL RIDGE BUILDS TOWARD THE CAROLINAS. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 802 PM THURSDAY... WIDESPREAD MVFR/IFR CEILINGS AND MVFR VISIBILITY DUE TO RAIN SHOWERS WILL PLAGUE ALL TAF SITES IN CENTRAL NC THIS EVENING. AFTER 05Z...WILL START TO SEE IMPROVING AVIATION FLIGHT CONDITIONS DEVELOP IN THE WEST AS A SURFACE COLD FRONT CROSSES THE REGION. THIS IMPROVING TREND WILL PROGRESS EASTWARD OVERNIGHT...REACHING THE COASTAL PLAIN INCLUDING KRWI BY 10Z. FRIDAY...BREEZY WESTERLY SURFACE WINDS WILL USHER COOLER DRIER AIR INTO CENTRAL NC RESULTING IN VFR CONDITIONS. NO CROSSWIND ISSUES ANTICIPATED AS SFC GUSTS SHOULD BE LESS THAN 20KTS. VFR CONDITIONS SHOULD PREVAIL THROUGH EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MIDNIGHT FOR NCZ007-021>023-038-039-073- 074-083. && SYNOPSIS...WSS NEAR TERM...BSD SHORT TERM...SEC LONG TERM...NP AVIATION...WSS
Hazardous weather outlook, May 15, 8:13 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 813 PM EDT THU MAY 15 2014 NCZ008>011-024>028-040>043-075>078-084>086-088-089-160930- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 813 PM EDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL STREAM NORTH ACROSS CENTRAL NORTH CAROLINA THIS EVENING. A STORM OR TWO MAY BECOME SEVERE PRODUCING A DAMAGING WIND GUST OR AN ISOLATED TORNADO. TORRENTIAL DOWNPOURS WITH THE HEAVIER SHOWERS AND STORMS WILL PRODUCE A QUICK ONE INCH OF RAIN IN LESS THAN AN HOUR. THIS AMOUNT OF RAINFALL COULD LEAD TO MINOR FLOODING OF STREETS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NCZ007-021>023-038-039-073-074-083-160930- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON- 813 PM EDT THU MAY 15 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL MOVE NORTHWARD ACROSS THE REGION THIS EVENING. THE HEAVIER SHOWERS AND STORMS WILL PRODUCE AN INCH OF RAIN IN LESS THAN AN HOUR. THIS AMOUNT OF RAINFALL WILL QUICKLY LEAD TO FLOODING OF STREETS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, May 15, 7:06 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT THU MAY 15 2014
NCZ025-160000-
DURHAM-
706 PM EDT THU MAY 15 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN DURHAM
COUNTY UNTIL 800 PM EDT...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROUGEMONT...OR 10 MILES NORTH OF DURHAM...
MOVING NORTH AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DURHAM...ROUGEMONT...BAHAMA AND LAKE MICHIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3611 7881 3606 7890 3611 7897 3624 7895
3624 7880
TIME...MOT...LOC 2305Z 198DEG 20KT 3613 7889
MWSLocal storm report, May 15, 7:22 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
722 PM EDT THU MAY 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 5 NW DURHAM 36.03N 78.98W
05/15/2014 M4.66 INCH DURHAM NC COCORAHS
STORM TOTAL ENDING AT 7 PM.
&&
EVENT NUMBER RAH1401384
SHARPLocal storm report, May 15, 7:25 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
725 PM EDT THU MAY 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN 5 E SCHLEY 36.15N 78.98W
05/15/2014 M3.45 INCH ORANGE NC COCORAHS
STORM TOTAL SO FAR.
&&
EVENT NUMBER RAH1401386
SHARPLocal storm report, May 15, 7:45 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT THU MAY 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 1 E CHAPEL HILL 35.93N 79.03W
05/15/2014 ORANGE NC EMERGENCY MNGR
REPORT FROM EMERGENCY MANAGEMENT OF EVACUATIONS TAKING
PLACE AT THE CAMELOT VILLAGE APARTMENTS DUE TO FLOODING.
&&
EVENT NUMBER RAH1401387
NPLocal storm report, May 15, 7:49 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
749 PM EDT THU MAY 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN 7 WNW FALLS LAKE 35.97N 78.69W
05/15/2014 M3.11 INCH WAKE NC COCORAHS
STORM TOTAL SO FAR.
&&
EVENT NUMBER RAH1401388
SHARPLocal storm report, May 15, 8:13 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
813 PM EDT THU MAY 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 5 N EFLAND 36.14N 79.18W
05/15/2014 M2.69 INCH ORANGE NC COCORAHS
&&
EVENT NUMBER RAH1401389
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:12 PM EDT | Areal Flood Advisory | RAH | Durham, Wake | 3 hr |
| May 15, 8:42 PM EDT | Flash Flood Warning | RAH | Wake | 6 hr |
| May 15, 9:25 PM EDT | Areal Flood Advisory | RAH | Cumberland | 3 hr |
| May 15, 10:04 PM EDT | Areal Flood Advisory | RAH | Harnett, Johnston | 3 hr |
| May 15, 10:17 PM EDT | Areal Flood Advisory | RAH | Franklin, Granville, Person, Vance | 3 hr |
| May 15, 11:06 PM EDT | Flash Flood Warning | RAH | Franklin, Granville, Person, Vance | 4 hr |
| May 15, 11:21 PM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston | 4 hr |
| May 15, 11:22 PM EDT | Special Weather Statement | RAH | Sampson | 53 min |
| May 16, 12:33 AM EDT | Special Weather Statement | RAH | Wayne | 42 min |
| May 16, 12:43 AM EDT | Special Weather Statement | RAH | Warren | 32 min |
| May 16, 2:44 AM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| May 16, 4:53 AM EDT | River Flood Warning | RAH | Johnston | 4 days |
| May 16, 5:03 AM EDT | River Flood Warning | RAH | Chatham | 27 hr |
| May 16, 12:31 PM EDT | River Flood Warning | RAH | Franklin | 48 hr |
| May 16, 3:53 PM EDT | Areal Flood Warning | RAH | Warren | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.